Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 85, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 9:01 PM CST for Shannon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 9:01 PM CST (03:01 UTC)
- Expired
- Dec 19, 2021, 8:50 AM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WGUS43 KSGF 190301
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
901 PM CST Sat Dec 18 2021
MOC203-191500-
/O.NEW.KSGF.FA.W.0085.211219T0301Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
901 PM CST Sat Dec 18 2021
...FLOOD WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of south central Missouri, including the
following county, Shannon.
* WHEN...Until 900 AM CST Sunday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. The Current
River in eastern Shannon County remains flooded.
* ADDITIONAL DETAILS...
- At 857 PM CST, Gauge on the Current River above Powder Mill
remains flooded.
- Some locations that will experience flooding include areas
along the Current River in eastern Shannon County.
- Http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3702 9122 3701 9131 3727 9133 3726 9116
3725 9116 3725 9112 3720 9113 3720 9109
3718 9109 3718 9107 3716 9107 3717 9103
3714 9104 3714 9102 3710 9102 3709 9107
3708 9111 3709 9122
$$
DSA1 follow-up statement
035
WGUS83 KSGF 191450
FLSSGF
Flood Statement
National Weather Service Springfield MO
850 AM CST Sun Dec 19 2021
MOC203-191500-
/O.CAN.KSGF.FA.W.0085.000000T0000Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
850 AM CST Sun Dec 19 2021
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for a portion of south central
Missouri, including the following county, Shannon.
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3702 9122 3701 9131 3727 9133 3726 9116
3725 9116 3725 9112 3720 9113 3720 9109
3718 9109 3718 9107 3716 9107 3717 9103
3714 9104 3714 9102 3710 9102 3709 9107
3708 9111 3709 9122
$$
DCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 18, 6:01 PM CST, 3 hours earlier.
Area forecast discussion, Dec 18, 6:01 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Springfield MO 601 PM CST Sat Dec 18 2021 Key Messages: 1. Dangerous residual flooding. 2. Chilly nights on tap. 3. Dry through the next 7 days and probably through the end of the month. .SHORT TERM...(This evening through Sunday) Impressive flooding was ongoing across the eastern Ozarks this afternoon as 2 to 6 inches of widespread rainfall forced numerous streams, creeks, and rivers to flood roadways across the region. Flood warnings have been extended through 9pm this evening. For tonight, temperatures will drop into the upper teens and low 20s for most locations. North breezes will persist at around 5 to 10 mph. Light southerly winds will return on Sunday as split flow evolves across the nations midsection. Temperatures will remain chilly with highs only warming into the low to mid 40s. .LONG TERM...(Monday through Saturday) A closed off upper level low pressure system will track across the deep south Monday through Wednesday, forcing a dry continental airmass well through the Yucatan Peninsula. This will eliminate any precipitation chances for the Ozarks at least through the end of the month. Fast zonal flow through the rest of the week will also contribute in several days of dry weather. A series of weak frontal systems will swing through the Ozarks next work week. There will be little moisture available for precipitation. An overall warming trend is expected, with highs reaching the 60s on a daily basis from Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 552 PM CST Sat Dec 18 2021 KSGF/KJLN/KBBG tafs: MVFR ceilings persist over eastern KS/western MO and expect they will gradually scatter out with high pressure moving in from the west. Will monitor timing with guidance varying on how fast the clouds break up. North-northwest winds will diminish. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...DSA
Hazardous weather outlook, Dec 18, 1:33 PM CST, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 133 PM CST Sat Dec 18 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 133 PM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:54 PM CST | Areal Flood Warning | SGF | Oregon | 12 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.